Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)



On almost-Fuchsian manifolds

Authors: Zheng Huang and Biao Wang
Journal: Trans. Amer. Math. Soc. 365 (2013), 4679-4698
MSC (2010): Primary 53A10; Secondary 53C12, 57M05
Published electronically: April 2, 2013
MathSciNet review: 3066768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An almost-Fuchsian manifold is a class of complete hyperbolic three-manifolds. Such a three-manifold is a quasi-Fuchsian manifold which contains a closed incompressible minimal surface with principal curvatures everywhere in the range of $ (-1,1)$. In such a manifold, the minimal surface is unique and embedded, hence one can parametrize these hyperbolic three-manifolds by their minimal surfaces. In this paper we obtain estimates on several geometric and analytical quantities of an almost-Fuchsian manifold $ M$ in terms of the data on the minimal surface. In particular, we obtain an upper bound for the hyperbolic volume of the convex core of $ M$ and an upper bound on the Hausdorff dimension of the limit set associated to $ M$. We also constructed a quasi-Fuchsian manifold which admits more than one minimal surface, and it does not admit a foliation of closed surfaces of constant mean curvature.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53A10, 53C12, 57M05

Retrieve articles in all journals with MSC (2010): 53A10, 53C12, 57M05

Additional Information

Zheng Huang
Affiliation: Department of Mathematics, The City University of New York, Staten Island, New York 10314

Biao Wang
Affiliation: Department of Mathematics, Wesleyan University, Middletown, Connecticut 06459

Received by editor(s): May 18, 2010
Received by editor(s) in revised form: June 12, 2011
Published electronically: April 2, 2013
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia